MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Model Number CQ12064
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2024) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, pta balloon allegedly stuck in the sheath upon removal.It was further reported that balloon was allegedly unable to be removed.Reportedly the patient was punctured additionally in another site and surgical intervention was performed to complete the procedure.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
Additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.It was noted that the catheter was noted to be loaded with an unknown sheath and guide wire.The sheath was noted to be bunched and the distal end of the balloon was noted to be kinked.No other specific anomalies were noted during the visual evaluation.During the functional testing, a negative pressure was applied to remove the remaining air from the balloon.A huge force was applied to remove the loaded sheath from the catheter but it was unsuccessful.During the testing, the catheter was stretched inadvertently.The inserted guide wire was removed from the catheter without any problems.No further testing was performed.As the returned catheter was noted to be loaded within an unknown sheath and unable to be removed during the visual evaluation, the investigation for the reported sheath removal difficulty was confirmed.A definitive root cause for the reported sheath removal difficulty could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiry date: 10/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly stuck in the sheath upon removal.It was further reported that balloon was allegedly unable to be removed through the sheath.Reportedly sheath and balloon were removed intact and an additional access site was used to complete the procedure.There was no reported patient injury.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17078405
Report Number2020394-2023-00399
Device Sequence Number14006461
Product Code DQY
UDI-Device Identifier00801741062933
UDI-Public(01)00801741062933
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ12064
Device Catalogue NumberCQ12064
Device Lot NumberREFY0708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown